Wyoming, 2018

Winter Storm and Heavy Snow in Wyoming, November 3 to 5, 2018

November 3 to 5, 2018 · NWS CYS · 8 events in 7 counties and zones

A strong low pressure system moved across the region producing packed gradient flow across the wind prone areas of southeastern Wyoming. Moisture associated with the system produced snowfall across the area especially the higher terrains of the Snowy and Sierra Madre Ranges.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A strong low pressure system moved across the region producing packed gradient flow across the wind prone areas of southeastern Wyoming. Moisture associated with the system produced snowfall across the area especially the higher terrains of the Snowy and Sierra Madre Ranges.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 2, 9:25 PM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Nov 2, 9:25 PM MST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1025 PM MDT Fri Nov 2 2018

.SHORT TERM...(This evening through Saturday night)
Issued at 220 PM MDT Fri Nov 2 2018

So far winds have remained a little below high wind levels for the
most with a few sites attaining them. Models still show some
increase in the winds late this afternoon mainly around the south
Laramie range so will keep current wind hilites in place for now.
Otherwise the next shortwave is expected to cross the area
overnight and should bring some rain and snow showers to much of
the area but any accumulating snows are expected to stay over the
higher mtns. A cold front will also pass across tonight resulting
in cooler and blustery conditions saturday, particularly over the
plains. Some mtn snow showers will also continue over the mtns
saturday aided by orographics. A short break in conditions
Saturday night as a minor upper ridge passes across.

.LONG TERM...(Sunday through Friday)
Issued at 220 PM MDT Fri Nov 2 2018

Next shortwave approaches the CWA Sunday and passes by Sunday night.
Focus with this one will be on snowfall over the higher mtns as
better moisture will accompany this system. Snow will increase
during the day and looks to become heavy at times Sunday afternoon
and night. Over a foot of snow possible over the Snowy and Sierra
Madres before it tapers off on Monday. Snow over the north Laramie
Range looks less as the wind direction not favorable so have opted
to drop the Winter Storm Watch there. Rest of the week will remain
pretty cool with another minor shortwave bringing some widely
scattered snow showers later Tuesday into Weds.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday evening)
Issued at 1025 PM MDT Fri Nov 2 2018

Strong and gusty westerly winds will continue across southeast WY
tonight as a cold front moves through the area. Scattered -SHSN/SHRA
will occur along and behind the front, ending from west to east
between 10Z and 14Z. CIGS/VIS will remain VFR, except for MVFR or lower
restrictions over the mountains. Northwesterly winds will strengthen
behind the front Saturday morning across the high plains with gusts of
35 to 45 kt.

&&

.FIRE WEATHER...
Issued at 220 PM MDT Fri Nov 2 2018

No concerns expected into early next week with cool temperatures
and some rain and snow mitigating conditions. There will still be
some periods of gusty winds through Monday but min RHs will stay
well above critical levels.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from Sunday morning through Monday afternoon
     for WYZ112-114.

     High Wind Warning until midnight MDT tonight for WYZ105>107-109-
     110-116.

     High Wind Warning until midnight MDT tonight for WYZ104-115-117.

NE...None.
&&

SHORT TERM...RE
LONG TERM...RE
AVIATION...MAJ
FIRE WEATHER...RE
Hazardous weather outlook, Nov 2, 2:37 AM MST, 22 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
337 AM MDT Fri Nov 2 2018

WYZ104>107-109-110-115>117-030945-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-
337 AM MDT Fri Nov 2 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

West winds will become strong and gust to 65 mph today through
midnight. A High Wind Warning has been issued for the period.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Mountain snow is expected intermittently through the period as
are gusty winds. Light snow is expected at this time.

.Spotter information statement...

Spotter activation will not be required at this time.

WYZ103-111>114-030945-
North Laramie Range-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-
337 AM MDT Fri Nov 2 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Light snow showers and gusty winds are expected today. And inch or
two are expected along the mountain peaks.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Occasional snow showers and gusty winds will occur over the Snowy
Range and Sierra Madre mountains this weekend. Heavy snow showers
will develop Monday and Tuesday and a Winter Storm Watch has been
issued for this period.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-118-119-030945-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-Goshen County-Central Laramie County-
East Laramie County-
337 AM MDT Fri Nov 2 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Breezy conditions and rain showers are expected for this period.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Gusty winds up to about 50 mph are expected Saturday afternoon.
An active period in terms of shower potential through the period.
Best chances of showers will be Sunday into Monday.

.Spotter information statement...

Spotter activation will not be required at this time.

In the hours before

Local storm report, Nov 2, 7:45 PM MST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
845 PM MDT FRI NOV 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HIGH SUST WINDS  8 S CHUGWATER           41.64N 104.82W
11/02/2018  M42 MPH          LARAMIE            WY   COUNTY OFFICIAL

            THIS IS WYDOT SITE BEAR CREEK.

0835 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
11/02/2018  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE COOPER COVE.

&&

DDEAL
Local storm report, Nov 2, 8:18 PM MST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
918 PM MDT FRI NOV 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
11/02/2018  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE COOPER COVE.

&&

DDEAL
Local storm report, Nov 2, 8:38 PM MST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MDT FRI NOV 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     NON-TSTM WND GST 8 S CHUGWATER           41.64N 104.82W
11/02/2018  M55 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE BEAR CREEK SUSTAINED WIND 42 MPH.

&&

DDEAL
Local storm report, Nov 2, 9:15 PM MST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 PM MDT FRI NOV 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HIGH SUST WINDS  16 E HORSE CREEK        41.41N 104.87W
11/02/2018  M44.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            I-25 WHITAKER SENSOR.

&&

MJAMSKI
Local storm report, Nov 2, 9:17 PM MST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1017 PM MDT FRI NOV 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
11/02/2018  M75 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            I-80 QUEALY DOME SENSOR. SUSTAINED 52 MPH.

&&

MJAMSKI
Local storm report, Nov 3, 12:04 AM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
104 AM MDT SAT NOV 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     NON-TSTM WND GST 4 W MUDDY GAP           42.38N 107.52W
11/02/2018  M68.00 MPH       CARBON             WY   MESONET

            SUSTAINED AT 40 MPH. GUSTS 76 MPH AT 250PM. GUSTS 70 MPH
            AT 650 PM. GUSTS 59 MPH AT 750 PM.

0244 PM     NON-TSTM WND GST 11 SSE GARRETT          41.96N 105.52W
11/02/2018  E60.00 MPH       ALBANY             WY   MESONET

            THIS IS DODGE CREEK RAWS.

0330 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
11/02/2018  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WDOT SITE WAGONHOUND.SUSTAINED WIND 44 MPH.

0350 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
11/02/2018  M75.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            I-80 QUEALY DOME SENSOR. SUSTAINED 52 MPH.

0355 PM     NON-TSTM WND GST S WHEATLAND             42.05N 104.96W
11/02/2018  M58.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            THIS IS WYDDOT SITE BORDEAUX. SUSTAINED WIND 44 MPH.

0415 PM     NON-TSTM WND GST 3 ESE ELK MOUNTAIN      41.67N 106.36W
11/02/2018  M62.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE COUNTY ROAD 402. SUSTAINED WIND 41
            MPH.

0415 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
11/02/2018  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE LONE TREE. SUSTAINED WIND 49 MPH.

0415 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
11/02/2018  M62.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE ARLINGTON. SUSTAINED WIND 42 MPH.

0415 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
11/02/2018  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE LONE TREE. SUSTAINED WIND 49 MPH.

0420 PM     NON-TSTM WND GST 7 NE BUFORD             41.18N 105.20W
11/02/2018  M60.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE WILDCAT TRAIL. SUSTAINED WIND 45 MPH.

0430 PM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
11/02/2018  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE FOOTE CREEK.

0440 PM     NON-TSTM WND GST 1 E BUFORD              41.11N 105.28W
11/02/2018  M62.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE BUFORD EAST. SUSTAINED WIND 49 MPH.

0455 PM     NON-TSTM WND GST 23 W CHEYENNE           41.14N 105.23W
11/02/2018  M61.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE REMOUNT SUSTAINED WIND 52 MPH.

0525 PM     HIGH SUST WINDS  7 NW ELK MOUNTAIN       41.76N 106.51W
11/02/2018  M41.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE HALLECK RIDGE.

0609 PM     NON-TSTM WND GST 18 WNW CHEYENNE         41.24N 105.11W
11/02/2018  E58.00 MPH       LARAMIE            WY   PUBLIC

0610 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
11/02/2018  M63.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE COLEMAN. SUSTAINED WIND 43 MPH.

0635 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
11/02/2018  M60.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 44 MPH.

0645 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
11/02/2018  M67.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            THIS IS SITE BORDEAUX. SUSTAINED WIND 52 MPH.

0653 PM     NON-TSTM WND GST RAWLINS                 41.78N 107.23W
11/02/2018  M60.00 MPH       CARBON             WY   ASOS

            SUSTAINED WIND 44 MPH.

0655 PM     NON-TSTM WND GST 11 SSW HANNA            41.72N 106.64W
11/02/2018  M65.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE DANA RIDGE. SUSTAINED WIND 43 MPH.

0655 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
11/02/2018  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYOT SITE HALLECK RIDGE.

0715 PM     HIGH SUST WINDS  3 NW ELK MOUNTAIN       41.72N 106.45W
11/02/2018  M46.00 MPH       CARBON             WY   AWOS

            THIS IS ELK MOUNTAIN AWOS.

0720 PM     NON-TSTM WND GST 5 WNW ARLINGTON         41.62N 106.30W
11/02/2018  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE WAGONHOUND. SUSTAINED WIND 40 MPH.

0725 PM     HIGH SUST WINDS  9 S WHEATLAND           41.92N 104.96W
11/02/2018  M45.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE BORDEAUX.

0725 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
11/02/2018  M60.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE COLEMAN. SUSTAINED WIND 42 MPH.

0740 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
11/02/2018  M63.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 49 MPH.

0744 PM     NON-TSTM WND GST 11 SSE GARRETT          41.96N 105.52W
11/02/2018  E60.00 MPH       ALBANY             WY   MESONET

            THI IS RAWS SITE DODGE CREEK.

0805 PM     NON-TSTM WND GST 8 S CHUGWATER           41.64N 104.82W
11/02/2018  M59.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 40 MPH.

0805 PM     NON-TSTM WND GST 2 NW SHIRLEY BASIN      42.38N 106.24W
11/02/2018  M53.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SHIRLEY RIM WYDOT SITE.

0815 PM     HIGH SUST WINDS  7 NW ELK MOUNTAIN       41.76N 106.51W
11/02/2018  M42.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE HALLECK RIDGE.

0830 PM     HIGH SUST WINDS  8 S CHUGWATER           41.64N 104.82W
11/02/2018  M42.00 MPH       LARAMIE            WY   COUNTY OFFICIAL

            THIS IS WYDOT SITE BEAR CREEK.

0835 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
11/02/2018  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE COOPER COVE.

0905 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
11/02/2018  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE COOPER COVE.

0925 PM     NON-TSTM WND GST 8 S CHUGWATER           41.64N 104.82W
11/02/2018  M55.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE BEAR CREEK SUSTAINED WIND 42 MPH.

1000 PM     HIGH SUST WINDS  16 E HORSE CREEK        41.41N 104.87W
11/02/2018  M44.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            I-25 WHITAKER SENSOR.

&&

GCLAYCOM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 high wind, 2 heavy snow, 1 winter storm. Local standard time, as filed.

Heavy Snow, Snowy Range

When
November 3, 1:00 AM MST to November 5, 2:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Medicine Bow site measured snow water equivalent of 2.1 inches and applying a twelve-to-one snow to liquid ratio brought estimated total snowfall value of 25.2 inches for a twenty hour accumulation period.

High Wind, Laramie Valley

When
November 3, 8:00 AM MST to November 4, 4:00 PM MST
Where
Laramie Valley forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

A Union Pacific Railroad sensor one mile south of Rock River measured the strong winds. Several nearby Wyoming Department of Transportation sensors along Interstate 80 measured wind gusts at 57 mph.

Heavy Snow, Sierra Madre Range

When
November 3, 6:00 PM MST to November 5, 2:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Whiskey Park sensor at elevation of 8950 feet measured a snow water equivalent of 1.8 inches with a snow-to-liquid ration applied of 10 to 1. Estimated snow total accumulation of 18 inches in a period of 20 hours.

High Wind, North Snowy Range Foothills

When
November 4, 6:00 AM MST to 4:00 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Sensor along Interstate 80 near Cooper Cove or seven miles east-southeast of Arlington measured the high wind gusts. Several other nearby Wyoming Department of Transportation sites along the interstate reported wind gusts in excess of 59 mph.

High Wind, Central Laramie Range and Southwest Platte County

When
November 4, 10:00 AM MST to 4:00 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

Sensor along Interstate 25 nine miles south of Wheatland measured the high winds.

High Wind, South Laramie Range Foothills

When
November 4, 11:00 AM MST to 6:00 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

Union Pacific railroad site fourteen miles west-southwest of Cheyenne measured a wind gust of 60 mph. A nearby trained spotter two miles south-southwest of Federal measured a 60 mph wind gust as well.

High Wind, South Laramie Range

When
November 4, 2:00 PM MST to 6:00 PM MST
Where
South Laramie Range forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

Sensor along Interstate 80 east of Buford measured the associated wind gust while a nearby Union Pacific Railroad weather sensor two miles west of Buford measured 69 mph at the same time.

Winter Storm, North Snowy Range Foothills

When
November 4, 5:00 PM MST to November 5, 1:00 AM MST
Where
North Snowy Range Foothills forecast zone
Reported by
CoCoRaHS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Observer two miles south of Elk Mountain reported heavy snow of four inches in under 12 hours with a nearby Wyoming Department of Transportation sensor along Interstate 80 near Cooper Cove measuring a 62 knot wind gust. Several other Wyoming Department of Transportation sites along the interstate had measured wind gusts in excess of 59 mph. Several webcams across the zone along the interstate had periods of visibility under half mile with traffic slowed to a crawl.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2018Every state in 2018This day in weather historyWarnings in Wyoming, November 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 789529, 789582, 789532, 789579, 789583, 789575, 789530, 799339.